MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number SONATA
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code Head Injury (1879)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
The user bumped his head on the table edge in (b)(6) 2025, resulting in swelling and redness over the implant.However, after the swelling subsided, he was unable to hear sounds with the ci.The user was re-implanted.
 
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Conclusion: the investigation results revealed overload fractures in the active electrode confirming that the device has failed due to an external impact to the active electrode.All the problems given in the recipient report appear to match well with this finding.This is a final report.
 
Event or Problem Description
The user bumped his head on the table edge in mid-(b)(6) 2025, resulting in swelling and redness over the implant.However, after the swelling subsided, he was unable to hear sounds with the implant.The user was reimplanted.

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key24065676
Report Number9710014-2026-00023
Device Sequence Number9130480
Product Code MCM
UDI-Device Identifier09008737083618
UDI-Public(01)09008737083618
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/18/2021
Device Model NumberSONATA
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient SexMale